MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO EEA; STAPLE, IMPLANTABLE
Model Number EEAXL2835
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191)
Date of Event 06/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic robotic sigmoid colectomy, on sigmoid colon, the device partially fired.The surgeon first used our circular stapler and the staple line was incomplete.Upon second attempt, the surgeon used a competition's circular stapler and staple line was incomplete.On third attempt, the surgeon used another one of our circular stapler again and staple line was also incomplete.Upon fourth attempt, the surgeon used another circular stapler and performed a side to end anastomosis and staple line was complete.Flexible sigmoidoscopy revealed a patent well-perfused anastomosis, leak test was fine and donuts were good.On the outside, they had enough redundancy so that the colon was reaching without any tension, but the cut end of the colon was bleeding.However, coloproctostomy was at ten centimeters from the anal verge.A diverting loop ileostomy was also done to protect the anastomosis and to mitigate the effect of any potential leak in the future.The ileostomy will be re-anastomosed in the future.The surgery was extended by three hours and the patient stayed in the hospital for seven days.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7718904
Report Number2647580-2018-03729
Device Sequence Number11039772
Product Code GDW
UDI-Device Identifier10884523006148
UDI-Public10884523006148
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL2835
Device Catalogue NumberEEAXL2835
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight87